Arkansas, 2003

Damaging Wind in Arkansas, July 22, 2003

July 22, 2003 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 22, 3:00 AM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Jul 22, 3:00 AM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
400 AM CDT TUE JUL 22 2003

COLD FRONT SLOWLY MOVING INTO THE AREA. AREA OF STRONG THUNDERSTORMS
MOVING SOUTHEAST ACROSS NORTHERN COUNTIES WHICH MAY HOLD TOGETHER
GIVEN THE UNUSUALLY STRONG INSTABILITY IN PLACE. FIGURE ON MCS TO
EXPAND ACROSS THE AREA THIS MORNING AND SLOWLY MOVE SOUTH. MODELS
HINT AT MOST OF THE PRECIPITATION BEING OUT OF THE CWA BY 00Z WITH
THE FRONT BEING OUT OF THE AREA SOONER THAN THAT. WENT WITH 70
PERCENT POPS ACROSS THE AREA THIS MORNING WITH POPS DECREASING
FROM THE NORTH STARTING AT MIDDAY. WILL KEEP SMALL POPS IN THE
SOUTH EARLY TONIGHT IN CASE THE FRONT OR MCS SLOW THEIR SPEED BUT
WOULD NOT BE SURPRISED TO SEE ALL RAIN OUT OF THE CWA BY THEN.
THREAT OF SEVERE WITH MOSTLY DAMAGING WIND WILL CONTINUE AT LEAST
INTO THE AFTERNOON. UNUSUALLY STRONG HIGH PRESSURE BUILDS IN FROM
THE NORTH TONIGHT AND WEDNESDAY WHICH SHOULD RESULT IN CLEARING
SKIES LATER TONIGHT THEN COOL MIN TEMPS. WILL GENERALLY FOLLOW
MAV TEMPS. ADDED SOME POPS FROM SUNDAY ON AS A WEAK LOW PRESSURE
AREA MOVES IN.

.LZK...NONE
Hazardous weather outlook, Jul 22, 4:00 AM CST, 1 hour 10 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-231000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT TUE JUL 22 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE STORMS TODAY OVER MUCH OF THE
STATE. A LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL MOVE SOUTH
THROUGH THE STATE TODAY...IN RESPONSE TO A COLD FRONT. SOME OF THESE
STORMS COULD BECOME SEVERE...WITH STRONG TO SEVERE WINDS...LARGE
HAIL AND DANGEROUS LIGHTNING. LOCALIZED HEAVY RAINFALL WILL ALSO BE
A CONCERN...AS SOME AREAS MAY SEE OVER TWO INCHES OF RAIN. THE RAIN
CHANCES WILL END FROM NORTH TO SOUTH BY TONIGHT AS THE COLD FRONT
MOVES SOUTH OF THE STATE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

HIGH PRESSURE WILL FOLLOW THE COLD FRONT FOR WEDNESDAY...BRINGING
DRIER AIR AND COOLER TEMPERATURES. HIGH PRESSURE WILL REMAIN IN
CONTROL OF WEATHER IN ARKANSAS THROUGH THE END OF THE WEEK...WITH
HIGH TEMPERATURES GRADUALLY RISING INTO THE UPPER 80S TO THE MID 90S.
A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS RETURNS FOR THE
BEGINNING OF NEXT WEEK...AS SOUTHERLY WINDS WILL BRING MOISTURE BACK
INTO THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE LIKELY TODAY ACROSS MUCH OF THE STATE.

58

In the hours before

Special weather statement, Jul 22, 4:53 AM CST, 17 minutes before
ARZ003>005-012>014-021>024-030>033-221200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
553 AM CDT TUE JUL 22 2003

SEVERE THUNDERSTORM WATCH #795 THAT WAS IN EFFECT FOR...BAXTER...
BOONE...CLEBURNE...CONWAY...FAULKNER...JOHNSON...LOGAN...MARION...NEW
TON...POPE...SEARCY...STONE...VAN BUREN AND WHITE COUNTIES...HAS
BEEN CANCELLED.

SEVERE THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA. AN AREA OF
SHOWERS AND THUNDERSTORMS CONTINUES ACROSS NORTHERN ARKANSAS BUT
THE CHANCE OF SEVERE WEATHER HAS ENDED.

29
Local storm report, Jul 22, 4:55 AM CST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
555 AM CDT TUE JUL 22 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0300 AM    MIDWAY                    AR   .75 INCH HAIL
07/22/03   BAXTER                         REPORTED BY EMERGENCY
                                          MANAGEMENT.

0440 AM    5 S HEBER SPRINGS         AR   WIND DAMAGE
07/22/03   CLEBURNE                       TREES DOWN ON HIGHWAY 25.
                                          POWER OUTAGES REPORTED OVER
                                          THE ENTIRE COUNTY. REPORTED
                                          BY LAW ENFORCEMENT.

0445 AM    16 NE CLINTON             AR   WIND DAMAGE
07/22/03   VAN BUREN                      TREES DOWN IN THE TOWN OF
                                          FAIRFIELD BAY. POWER
                                          OUTAGES REPORTED ACROSS
                                          TOWN. REPORTED BY MEDIA.

0500 AM    8 S HEBER SPRINGS         AR   WIND DAMAGE
07/22/03   CLEBURNE                       TREES DOWN ON HIGHWAY 107.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0504 AM    8 S HEBER SPRINGS         AR   WIND DAMAGE
07/22/03   CLEBURNE                       TREES DOWN ON HIGHWAY 5
                                          NEAR THE CLEBURNE COUNTY
                                          AND WHITE COUNTY LINE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0508 AM    1 N ROSE BUD              AR   WIND DAMAGE
07/22/03   WHITE                          TREES DOWN ON HIGHWAY 5.
                                          REPORTED BY PUBLIC.

58

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Woodruff

When
July 22, 5:10 AM CST
Where
Woodruff County, 10 mi E of Mc Crory
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
35.250, -91.017

Thunderstorm winds downed some power poles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2003Every state in 2003This day in weather historyWarnings in Arkansas, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5329615.